Alert archive / Virginia / Tornado Warnings in 2024
Tornado Warning 11, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at Apr 11, 2024, 9:07 PM EDT for Henry County, Pittsylvania County, Virginia. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2024, 9:07 PM EDT (01:07 UTC)
- Expired
- Apr 11, 2024, 9:30 PM EDT
- In force
- 23 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 9:11 PM EDT | TSTM WND DMG | 3 Sw Axton, VA | Tree downed by thunderstorm winds, blocking both lanes of Barker Road. |
| Apr 11, 9:11 PM EDT | TSTM WND DMG | 3 Sw Axton, VA | Tree downed by thunderstorm winds, blocking both lanes of Barker Road. |
| Apr 11, 9:27 PM EDT | TORNADO | 2 Nnw Swansonville, VA | NWS survey confirms EF-1 touched down 2 miles north-northwest of Swansonville at 9:27 PM and trcked northeast to 3 miles north of Swansonville. The tornado path length was just over a mile and the damage width was 250 yards. Numerous large softwood and hardwoo |
| Apr 11, 9:27 PM EDT | TORNADO | 2 Nnw Swansonville, VA | NWS survey confirms EF-1 touched down 2 miles north-northwest of Swansonville at 9:27 PM and trcked northeast to 3 miles north of Swansonville. The tornado path length was just over a mile and the damage width was 250 yards. Numerous large softwood and hardwoo |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 6:43 PM EDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.1 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
075
WFUS51 KRNK 120107
TORRNK
VAC089-143-120130-
/O.NEW.KRNK.TO.W.0011.240412T0107Z-240412T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
907 PM EDT Thu Apr 11 2024
The National Weather Service in BLACKSBURG has issued a
* Tornado Warning for...
Southwestern Pittsylvania County in south central Virginia...
Southeastern Henry County in south central Virginia...
* Until 930 PM EDT.
* At 906 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Sandy Level, or near Eden, moving northeast at 45
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Axton...
Leatherwood...
Swansonville...
Chatmoss...
Aiken Summit...
Sandy River...
and Sandy Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3661 7987 3685 7965 3665 7949 3654 7972
3654 7982
TIME...MOT...LOC 0106Z 230DEG 37KT 3658 7977
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BMG2 follow-up statements
195
WWUS51 KRNK 120116
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
916 PM EDT Thu Apr 11 2024
VAC089-143-120130-
/O.CON.KRNK.TO.W.0011.000000T0000Z-240412T0130Z/
Pittsylvania VA-Henry VA-
916 PM EDT Thu Apr 11 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR
SOUTHWESTERN PITTSYLVANIA AND EAST CENTRAL HENRY COUNTIES...
At 916 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Axton, moving northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Axton...
Aiken Summit...
Sandy River...
Swansonville...
Mountain Valley...
and Chatmoss.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3666 7979 3685 7965 3668 7951 3659 7969
TIME...MOT...LOC 0116Z 228DEG 37KT 3667 7969
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
BMG632 WWUS51 KRNK 120129 SVSRNK Severe Weather Statement National Weather Service BLACKSBURG VA 929 PM EDT Thu Apr 11 2024 VAC089-143-120139- /O.EXP.KRNK.TO.W.0011.000000T0000Z-240412T0130Z/ Pittsylvania VA-Henry VA- 929 PM EDT Thu Apr 11 2024 ...THE TORNADO WARNING FOR SOUTHWESTERN PITTSYLVANIA AND EAST CENTRAL HENRY COUNTIES WILL EXPIRE AT 930 PM EDT... The storm which prompted the warning has moved out of the area. Therefore, the warning will be allowed to expire. A Tornado Watch remains in effect until 1100 PM EDT for north central North Carolina...and south central, central, southwestern and west central Virginia. Remember, a Tornado Warning still remains in effect for Central Pittsylvania County. && LAT...LON 3666 7979 3685 7965 3668 7951 3659 7969 TIME...MOT...LOC 0129Z 230DEG 37KT 3675 7958 $$ BMG
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 11, 7:41 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Apr 11, 7:41 PM EDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
741 PM EDT Thu Apr 11 2024
.SYNOPSIS...
A complex low pressure system over the eastern United States
will produce showers and thunderstorms as a cold front pushes
off the Mid Atlantic coast by Friday morning. Gusty wind and
colder temperatures will follow this system for Friday into
Saturday with some showers in the mountains. Mainly dry and
warmer weather is on tap for the beginning of next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 725 PM EDT Thursday...
Key Message:
1. Tornado Watch until 11pm for portions of NW NC into southern
VA. Chance for severe storms with isolated tornadoes, locally
heavy rain, and gusty wind.
2. Wind Advisory remains in effect for Western Greenbrier
3. Wind advisory may be expanded into the southern Blue Ridge
for tonight
Low level environment favors spinning with 0-1km SRH 200-350.
Per coordination with SPC have a Tornado Watch for southern VA
into NW NC til 11pm. Once sun sets, instability will weaken but
shear remains high into the evening ahead of the front over the
piedmont, so will need to heed warnings. Have already had a
confirmed tornado in Wilkes County.
Previous discussion...
Not seeing much erosion of the stratus in satellite imagery over
Virginia, but ans area of clearing over Georgia and South
Carolina was advancing north. HRRR and HREF showed the time
range from 20Z/4PM through 03Z/11PM. The convective allowing
models show the potential for discrete supercells developing in
the foothills of North Carolina and tracking into central and
eastern Virginia and North Carolina.
The 12Z RNK sounding had about 300 J/kg of Convective Available
Potential Energy. But limited cooling at mid level is expected
and for now stratus and rain are hampering warming at low
levels so available instability may limit coverage of
thunderstorms this afternoon and evening.
Cold air aloft arrives on Friday. Bufkit forecast soundings
showed large lapse rates and much of the elevated CAPE above
the freezing level. Have maintained thunder during the daytime.
Low level jet shows a maximum just behind in the front in the
50 to 60 knot range out of the west. This brings wind gusts in
the higher elevations of the southern Blue Ridge. Gusty wind
continues through Friday. This also supported by strong cold air
air advection and healthy pressure rises. Daytime mixing Friday will
also produce another surge in wind.
Temperatures will hold in the 50s and 60s until the cold front
passes through in the late evening. 850MB temperatures drop to
near zero be Friday morning.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 1245 PM EDT Thursday...
Key Messages:
1) Confidence is high for gusty winds persisting into Saturday
before fading by Saturday night.
2) A low chance of showers and thunderstorms returns by late
Sunday for southeast West Virginia.
Gusty winds will continue into Friday night and Saturday due to
a strong pressure gradient between low pressure deepening in
eastern Canada and high pressure in the lower Mississippi River
Valley. There may be gusts approaching advisory criteria along
the southern Blue Ridge. The wet soil from recent rainfall could
allow a few trees and power lines to be blown down more easily.
Upslope rain showers will gradually fade from Boone to
Lewisburg by Saturday morning, and there may be snow flurries
along the higher elevations of western Greenbrier County before
the moisture completely dissipates. High pressure should provide
lighter winds and drier weather for the remainder of Saturday
and through Saturday night.
An upper level ridge will build eastward from the southern
Plains to the Gulf Coast on Sunday. As high pressure drifts
offshore, the flow should turn towards the southwest. The rising
heights aloft and the increasing warm air advection should
boost temperatures notably above normal with widespread highs in
the 70s by Sunday afternoon. Meanwhile, a weak frontal boundary
will dive southeastward from the Great Lakes, but the building
upper level ridge will halt any further progress southward from
Pennsylvania. Some showers and thunderstorms may spill into
central West Virginia by Saturday evening, so a low chance of
rain exists for the Interstate 64 corridor. Elsewhere, dry
weather is expected for Sunday and Sunday night. Temperatures
will stay elevated during Sunday night with lows only falling
into the 50s.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 1206 PM EDT Thursday...
Key Message:
1) Mainly Dry With Well Above Normal Temperatures
Forecast models agree in a building a ridge and 8h temps across
our area next week. Warm front close to the area Monday allows
for a few showers/storms but in general frontal systems will be
to our northwest through the period with limited chances for
showers or storms. Going to be more like early summer at times
with high temperatures in the 80s by midweek.
Highs and lows will be running 10-20 degrees above normal.
Forecast confidence is high on warmer pattern and moderate on
rain chances which will be mainly confined to the mountains.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
As of 730 PM EDT Thursday...
NOTE: Have AMD NOT SKED at KDAN due to inconsistent wind data
outages.
Flying conditions will be poor at times this evening as
shower/storm activity will be widespread. Looking at potential
strong/severe storms along/east of a line from ROA-MWK through
03z.
Ceilings will rise to VFR east of the Blue Ridge with the west
wind behind the front.
Cold air aloft arrives on Friday. Bufkit forecast soundings
showed large lapse rates and much of the elevated CAPE above
the freezing level. Have maintained thunder during the daytime.
Some of the showers and thunderstorms will spread east into the
piedmont of Virginia and North Carolina during the afternoon but
kept precip out of the forecast in the east as will likely be
scattered.
Low level jet shows a maximum just behind in the front in the
50 to 60 knot range out of the west. This brings wind gusts in
the higher elevations of the southern Blue Ridge. Gusty wind
continues through Friday. This also supported by strong cold air
air advection and healthy pressure rises. Daytime mixing Friday will
also produce another surge in wind.
Forecast confidence is average.
OUTLOOK...
Friday night and Saturday, expect gusty northwest wind on the
west side of the exiting system with scattered to numerous upslope
showers and isolated thunderstorms for the mountains. Most
areas will trend to VFR east of the Blue Ridge.
By Sunday, VFR conditions are expected for all locations along
with weakening winds.
By Monday, a weak system may bring a return of some showers and
patchy sub-VFR conditions to Southeast West Virginia. Elsewhere,
VFR conditions are expected.
Mainly VFR through Tuesday with a few showers/storms possible
north of LWB-HSP.
Confidence in the above extended aviation scenario is moderate.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Wind Advisory from midnight tonight to 9 PM EDT Friday for
VAZ009-012>020-022>024-032>035.
NC...Wind Advisory from midnight tonight to 9 PM EDT Friday for
NCZ001>003-018-019.
WV...Wind Advisory until 9 PM EDT Friday for WVZ508.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/WP
SHORT TERM...PW
LONG TERM...WP
AVIATION...AMS/WPHazardous weather outlook, Apr 11, 3:34 PM EDT, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 334 PM EDT Thu Apr 11 2024 NCZ004>006-020-VAZ007-010-011-043>047-058-059-WVZ042>044-507-121945- Stokes-Rockingham-Caswell-Yadkin-Tazewell-Bland-Giles-Henry- Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-Mercer- Summers-Monroe-Eastern Greenbrier- 334 PM EDT Thu Apr 11 2024 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a slight risk (Level 2 of 5) of severe thunderstorms this afternoon and evening. The primary risk is damaging wind and isolated tornadoes. In addition, locally heavy rainfall may lead to flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. WVZ508-121945- Western Greenbrier- 334 PM EDT Thu Apr 11 2024 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT FRIDAY... This Hazardous Weather Outlook is for southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is a slight risk (Level 2 of 5) of severe thunderstorms this afternoon and evening. The primary risk is damaging wind and isolated tornadoes. In addition, locally heavy rainfall may lead to flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Strong, gusty winds will continue into Saturday this afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-121945- Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst- 334 PM EDT Thu Apr 11 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM EDT FRIDAY... This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. There is a slight risk (Level 2 of 5) of severe thunderstorms this afternoon and evening. The primary risk is damaging wind and isolated tornadoes. In addition, locally heavy rainfall may lead to flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. Strong, gusty winds will continue into Saturday this afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Apr 11, 8:41 PM EDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
841 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM Tstm Wnd Dmg 2 ESE Swancreek 36.17N 80.83W
04/11/2024 Yadkin NC 911 Call Center
Thunderstorm winds blew down several trees
down near Rena Road.
&&
PJHLocal storm report, Apr 11, 8:47 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
847 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM Tstm Wnd Dmg Jonesville 36.24N 80.84W
04/11/2024 Yadkin NC 911 Call Center
Power lines blown down by thunderstorms
winds on Hillcrest Street.
&&
PJHLocal storm report, Apr 11, 8:57 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
857 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0742 PM Tstm Wnd Dmg State Road 36.32N 80.86W
04/11/2024 Surry NC 911 Call Center
A few trees blown down by thunderstorm winds
in and around State Road. A few trees downed
across Surry County, as well.
&&
PJHLocal storm report, Apr 11, 9:01 PM EDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
901 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM Tstm Wnd Dmg 3 ESE Woodville 36.48N 80.44W
04/11/2024 Stokes NC 911 Call Center
Power lines down at the intersection of Ring
Road and NC Highway 89 W.
&&
PJHLocal storm report, Apr 11, 9:04 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
904 PM EDT Thu Apr 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM Tstm Wnd Dmg 3 SSW Lawsonville 36.44N 80.27W
04/11/2024 Stokes NC 911 Call Center
Thunderstorm winds blew down a tree at the
3200 block of NC 89 Highway W.
&&
PJHSpecial weather statement, Apr 11, 9:07 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
907 PM EDT Thu Apr 11 2024
VAZ011-014-018>020-022-023-WVZ044-507-508-120145-
Botetourt VA-Bath VA-Giles VA-Montgomery VA-Craig VA-Roanoke VA-
Alleghany VA-Western Greenbrier WV-Eastern Greenbrier WV-Monroe WV-
907 PM EDT Thu Apr 11 2024
...STRONG THUNDERSTORMS WILL IMPACT
NORTHEASTERN GILES AND CRAIG COUNTIES IN SOUTHWESTERN VIRGINIA...
BOTETOURT...ROANOKE...ALLEGHANY AND BATH COUNTIES IN WEST CENTRAL
VIRGINIA...MONTGOMERY COUNTY IN SOUTHWESTERN VIRGINIA...EASTERN
GREENBRIER AND MONROE COUNTIES IN SOUTHEASTERN WEST VIRGINIA...THE
CITY OF COVINGTON...THE CITY OF RADFORD...THE CITY OF SALEM AND THE
CITY OF ROANOKE THROUGH 945 PM EDT...
At 900 PM EDT, Doppler radar was tracking showers with heavy rain
and embedded thunderstorms along a line extending from Lewisburg, WV
to near Radford Virginia. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph. Heavy Rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rain may quickly fill roadside
ditches and may wash debris onto roads.
Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
Radford...
Alleghany...
and Vinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of poor drainage areas. Drivers are urged to slow
down and use extra caution to avoid hydroplaning.
A Tornado Watch remains in effect until 1100 PM EDT for south
central, central, southwestern and west central Virginia.
&&
LAT...LON 3817 7944 3774 7969 3752 7950 3740 7981
3723 7984 3714 7996 3716 8009 3699 8055
3712 8060 3720 8052 3718 8059 3739 8071
3743 8086 3773 8066 3771 8057 3816 8036
3805 8027 3804 8016 3806 7996 3827 7980
TIME...MOT...LOC 0103Z 207DEG 29KT 3808 8038 3714 8053
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PMThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 8:02 PM EDT | Areal Flood Advisory | RNK | Bland, Carroll, Craig, Floyd, Giles, Grayson and 7 more | 3 hr |
| Apr 11, 8:04 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson | 3 hr |
| Apr 11, 8:06 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Patrick | 39 min |
| Apr 11, 8:24 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 51 min |
| Apr 11, 8:37 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Henry, Patrick, City of Martinsville | 38 min |
| Apr 11, 9:00 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Danville, City of Martinsville | 60 min |
| Apr 11, 9:07 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Montgomery, Roanoke and 4 more | 38 min |
| Apr 11, 9:08 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Henry, Pittsylvania | 67 min |
| Apr 11, 9:21 PM EDT | Tornado Warning | RNK | Henry, Pittsylvania | 24 min |
| Apr 11, 9:34 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Campbell, Charlotte, Halifax, Pittsylvania and 2 more | 56 min |
| Apr 11, 9:46 PM EDT | Areal Flood Advisory | RNK | Alleghany, Bedford, Botetourt, Craig, Floyd, Franklin and 4 more | 3 hr |
| Apr 11, 9:49 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Botetourt, Craig, Roanoke, Rockbridge and 3 more | 26 min |
| Apr 11, 10:21 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Charlotte, Halifax | 54 min |
Nearby
Tornado Warnings in Virginia, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.